Alert archive / Arkansas / Tornado Warnings in 2019

Tornado Warning 9, NWS Little Rock, AR

April 30, 2019Boone County, Marion County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 30, 2019, 3:25 PM CDT for Boone County, Marion County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2019, 3:25 PM CDT (20:25 UTC)
Expired
Apr 30, 2019, 3:46 PM CDT
In force
21 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Observed
Hail
1.0 in

Counties Boone County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

860 
WFUS54 KLZK 302025
TORLZK
ARC009-089-302100-
/O.NEW.KLZK.TO.W.0009.190430T2025Z-190430T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
325 PM CDT Tue Apr 30 2019

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Northwestern Marion County in north central Arkansas...
  Northeastern Boone County in north central Arkansas...

* Until 400 PM CDT.

* At 325 PM CDT, a confirmed tornado was located over Lead Hill, or
  15 miles northeast of Harrison, moving northeast at 30 mph.

  HAZARD...Damaging tornado and quarter size hail.

  SOURCE...Weather spotters confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Diamond City...                   Lead Hill...
  Winington...                      South Lead Hill...
  Peel...                           Monarch...
  Bull Shoals Lake...               

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3633 9289 3641 9299 3650 9297 3650 9263
TIME...MOT...LOC 2025Z 226DEG 27KT 3640 9292 

TORNADO...OBSERVED
HAIL...1.00IN

$$

Cavanaugh
2 follow-up statements
524 
WWUS54 KLZK 302035
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
335 PM CDT Tue Apr 30 2019

ARC009-089-302100-
/O.CON.KLZK.TO.W.0009.000000T0000Z-190430T2100Z/
Marion AR-Boone AR-
335 PM CDT Tue Apr 30 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR
NORTHWESTERN MARION AND NORTHEASTERN BOONE COUNTIES...
    
At 335 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Diamond City, or 15 miles west of Bull Shoals,
moving northeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Diamond City...                   Peel...
Bull Shoals Lake...               

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3642 9280 3645 9292 3650 9292 3650 9263
TIME...MOT...LOC 2035Z 226DEG 27KT 3646 9285 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Cavanaugh
908 
WWUS54 KLZK 302046
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
346 PM CDT Tue Apr 30 2019

ARC009-089-302055-
/O.CAN.KLZK.TO.W.0009.000000T0000Z-190430T2100Z/
Marion AR-Boone AR-
346 PM CDT Tue Apr 30 2019

...THE TORNADO WARNING FOR NORTHWESTERN MARION AND NORTHEASTERN BOONE
COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

Remember, a Tornado Warning still remains in effect for southeast 
Taney and Ozark Counties in southern Missouri.

LAT...LON 3642 9280 3645 9292 3650 9292 3650 9263
TIME...MOT...LOC 2044Z 226DEG 27KT 3652 9278 

$$

Cavanaugh

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:49 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 30, 2:49 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
249 PM CDT Tue Apr 30 2019

.SHORT TERM...Tonight Through Thursday
The overall forecast philosophy remains fairly constant regarding
expected sensible weather during this period.

Regional radar data indicate several areas of convection currently
developing, and moving northeastward.

Activity in local CWA is currently developing in deep southerly
flow, acting on a abnormally moist atmospheric column, as indicated
by the 12z KLZK precipitable water value.

Another area of convection is developing across eastern Oklahoma, in
a region of very high surface based instability. Additional
thunderstorms are expected to develop southwestward to north Texas
this afternoon. Additional forcing is being provided by a nearly
stationary boundary, subjectively analyzed from northeast Oklahoma
to western north Texas. Mid level energy over the southern high
plains in a fast southwest flow is also aiding this development.
Latest CAM guidance continues to suggest upscale organization
overnight, with this activity accelerating eastward overnight.
Latest forecasts account for this scenario.

Continued unstable and moist conditions, along with smaller scale
convectively produced boundaries will focus additional activity
Wednesday and Wednesday night.  The stationary boundary to the west
will approach late in the period, and provided a focus for
additional development.

&&

.LONG TERM...Thursday Night Through Tuesday
Much of the long term portion of the forecast will be characterized
by above normal chances for rainfall as well as near normal
temperatures. At the start of the period, a cold front will begin to
make eastward progress away from the area. Swrly flow will remain in
place aloft with continued shortwave energy moving over the state
allowing for rain and thunderstorms to continue over the area.

Through the weekend into the early part of next week, as a large
scale H500 trough continues to rotate across central/southeast
Canada, more of a zonal flow setup will unfold locally. As another
front approaches from the north and additional pieces of shortwave
energy pass through the zonal flow, occasional rain chances will be
seen in the forecast. Little if any of the extended forecast will be
without rain across at least some portion of the state.&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     65  79  65  75 /  60  60  60  80
Camden AR         67  84  67  78 /  30  50  50  80
Harrison AR       63  78  62  74 /  90  50  60  70
Hot Springs AR    65  79  65  75 /  60  60  70  80
Little Rock   AR  67  81  66  76 /  50  60  60  80
Monticello AR     68  83  67  80 /  20  40  40  70
Mount Ida AR      64  78  64  76 /  70  70  70  80
Mountain Home AR  63  78  63  75 /  80  60  60  80
Newport AR        67  79  66  76 /  40  60  50  70
Pine Bluff AR     67  83  67  78 /  20  50  50  80
Russellville AR   65  79  65  77 /  70  60  70  70
Searcy AR         65  80  65  77 /  40  60  60  80
Stuttgart AR      68  81  67  78 /  20  50  50  80
&&

.LZK Watches/Warnings/Advisories...
Flood Watch through Wednesday morning FOR Baxter-Boone-Fulton-
Izard-Johnson-Logan-Marion-Newton-Pope-Scott-Searcy-Stone-Van
Buren.

&&

Short Term...55 / Long Term...67
Hazardous weather outlook, Apr 30, 5:00 AM CDT, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Tue Apr 30 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard-
Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-
Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-
Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Tue Apr 30 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will become widespread across northern and
western Arkansas, especially late Tuesday afternoon into the
nighttime hours.

Areas of heavy rain are expected in the north and west, with two to
four inch amounts in the forecast. Locally higher totals could occur
in places. Given this much rain, flash flooding is a concern.

Also, there is a risk of severe storms north and west of Little
Rock. Storms that become severe will have the potential of producing
damaging winds and quarter size hail or larger.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

The atmosphere will remain very unstable on Wednesday, especially
over the northwest half of Arkansas. Thunderstorms will remain
likely in this part of the state, and could bring additional severe
weather and flash flooding.

From Thursday through Saturday, the front responsible for the active
pattern will slowly wobble across the region from the northwest.
While good chances of rain will continue, high water issues and
severe storms should be more localized.

The front will exit the region by late in the weekend, with
thunderstorms becoming isolated.

.Spotter Information Statement...

Spotter activation may be needed Tuesday night through Wednesday
night.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

46/230

In the hours before

Special weather statement, Apr 30, 1:42 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
142 PM CDT Tue Apr 30 2019

ARZ012-301930-
Newton AR-
142 PM CDT Tue Apr 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON COUNTY UNTIL
230 PM CDT...

At 141 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 19 miles southeast of Huntsville, moving northeast at 35
mph. This storm has exhibited signs of rotation in the past, but
does not appear to be an active tornado threat. We will continue to
watch this storm closely and will issue a tornado warning if low-
level circulation redevelops.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Jasper...                         Erbie...
Upper Buffalo Wilderness Area...  Pruitt...
Lost Valley State Park...         Boxley...
Mossville...                      Marble Falls...
Compton...                        Ponca...
Low Gap...                        Mt Sherman...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3611 9304 3585 9341 3583 9352 3588 9353
      3588 9350 3592 9351 3593 9349 3595 9349
      3595 9347 3597 9347 3597 9345 3608 9345
      3608 9347 3612 9347
TIME...MOT...LOC 1841Z 221DEG 29KT 3587 9353

Cavanaugh
Special weather statement, Apr 30, 2:50 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
250 PM CDT Tue Apr 30 2019

ARZ003-302030-
Boone AR-
250 PM CDT Tue Apr 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOONE COUNTY UNTIL 330 PM
CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harrison, moving northeast at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Harrison...                       Diamond City...
Bergman...                        Lead Hill...
Myrtle...                         Capps...
Willis...                         Winington...
Bellefonte...                     Zinc...
South Lead Hill...                Batavia...
Bear Creek Springs...             Hopewell in Boone County...
Bull Shoals Lake...

LAT...LON 3625 9289 3614 9309 3615 9315 3627 9324
      3636 9315 3645 9301 3648 9289
TIME...MOT...LOC 1950Z 222DEG 28KT 3623 9314

Cavanaugh
Local storm report, Apr 30, 3:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
316 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TORNADO          BERGMAN                 36.31N  93.01W
04/30/2019                   BOONE              AR   PUBLIC

&&

EVENT NUMBER LZK1900029

55

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:56 AM CDTFlood WatchLZKBaxter, Fulton, Izard, Marion, Stone24 hr
Apr 30, 1:14 PM CDTTornado WarningLZKJohnson18 min
Apr 30, 1:42 PM CDTSpecial Weather StatementLZKNewton48 min
Apr 30, 2:41 PM CDTSevere Thunderstorm WarningLZKNewton34 min
Apr 30, 2:50 PM CDTSpecial Weather StatementLZKBoone40 min
Apr 30, 2:53 PM CDTSevere Thunderstorm WarningLZKBoone, Marion52 min
Apr 30, 3:07 PM CDTTornado WarningLZKBoone, Marion23 min
Apr 30, 3:28 PM CDTSpecial Weather StatementLZKSearcy47 min
Apr 30, 5:29 PM CDTSevere Thunderstorm WarningLZKBoone31 min
Apr 30, 6:11 PM CDTTornado Warning Tornado observedLZKBoone6 min

Nearby

Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.